| Model Number |
8116445 |
| Medical Device Problem Codes |
Break (1069); Device Slipped (1584)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/21/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Information was received from healthcare professional via field representative regarding patient with pre-op diagnosis- lumbar spinal stenosis involved in the posterior lumbar screw implantation surgery.It was reported that intra-operatively, the crosslink screw nut slipped, which caused the screw to be unable to be tightened or unscrewed.Product broke and no fragments left in the patient's body.Product was utilized correctly according to the directions given in the ifu/labeling.There were no patient symptoms or complications reported as a result of this event.Patient was alive and no injury.On (b)(6) 2021, received additional information that delay in overall procedure time was about half an hour.
Additional Manufacturer Narrative
H3: device evaluated summary- visual and optical inspection did not reveal any cracks or deformation to the crosslink.No signs of inner or outer thread damage.Both of the set screws have been damaged.The break off portion of the set screws has been broken and one of the lower cone shaped portion is still threaded in the crosslink.Functional check with sample rod confirmed the crosslink is still able to be tightened and hold the rod without any issue.The damage to the set screw appear to be consistent with torsional overload.Additional information- d9, g3, h3, h6.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.